Indiana, 2007

Flooding in Indiana, December 12 to 31, 2007

December 12 to 31, 2007 · NWS IND · 8 events in 8 counties and zones

Flooding occurred on the Wabash River due to mainly heavy rain. Snow melt also contributed to flood conditions in Sullivan County in addition to heavy rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Flooding occurred on the Wabash River due to mainly heavy rain. Snow melt also contributed to flood conditions in Sullivan County in addition to heavy rain. Flooding occurred along the Mississinewa River near Ridgeville in Randolph County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Dec 12, 3:05 AM EST, 25 minutes earlier.

Area forecast discussion, Dec 12, 3:05 AM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
305 AM EST WED DEC 12 2007

.DISCUSSION...H20 LOOP INDICATES CUTOFF OVR THE SW PARTS OF THE
COUNTRY IS BEGINNING TO MOV NEWD IN RESPONSE TO ENERGY APPROACHING
THE PACIFIC CST. REMNANTS OF THIS SYS XPCTD TO PASS THRU THE LOCAL
AREA THURS MORN. MODELS IN GOOD AGREEMENT ON THE MAIN FEATURES. FCST
FOCUS CENTERS ON POPS/PCPN TYPE WITH DEPARTING SYS THIS MORN...AND
WITH INCOMING SYS TONIGHT/THURS.

IN THE NR TERM...BACK EDGE OF PCPN SHIELD MOVG INTO THE FAR NWRN
ZONES ATTM BASED ON REGIONAL RADARS. MODEL DATA/EXTRAPOLATION
SUGGEST PCPN SHOULD END ACRS THE AREA ARND 12/15Z. WL KEEP POPS
GOING IN THE FST TIL THEN...WITH THE HIGHEST POPS IN THE E. LOOKS
LIKE CHCS FOR ANY FREEZING RAIN/SLEET IN THE NW ZONES IS DIMINISHING
AS TEMPS STILL IN THE M30S AND BACK EDGE OF PCPN GETTING CLOSE TO
THOSE AREAS. OTRW...STILL A LOT OF CLD COVER UPSTREAM...SO DOUBTFUL
THERE WL BE MUCH CLRG TDY.

IN THE LTR PDS...MAIN LIFT FM APPROACHING UPPR SYS BEGINS TO MOV
INTO THE AREA LT TONIGHT. H20 LOOP SUGGESTS THERE MAY STILL BE A
TROPICAL CONNECTION ASSOCIATED WITH THIS SYS...SO MODELS MAY BE
UNDER ESTIMATING THE MOISTURE. WL BRING IN HI POPS MAINLY AFT
MIDNIGHT. CRITICAL THICKNESSES SUGGEST A PSBL MIX OR CHANGE OVER TO
SNOW IN THE NW ZONES STARTING ARND 13/09Z. WL ALLOW FOR THIS
POSSIBILITY IN THE FCST.

AXIS OF UPPR SYS PASSES OFF TO THE E BY THE LT MORN HRS ON
THURS...SO PCPN SHOULD DIMINISH BY THEN. WL KEEP HI POPS GOING IN
THE E DURG THE MORN...TAPERING TO CHC POPS IN THE FAR W. CRITICAL
THICKNESSES SUGGEST A MIX OR CHANGE OVER TO SNOW PSBL OVR ABOUT THE
NRN 2/3RDS OF CWA BEFORE PCPN ENDS. AT THIS PT...APPEARS ANY SNOW
ACCUMULATIONS WL BE ON THE ORDER OF AN INCH OR LESS. THURS NIGHT/FRI
LOOK DRY AT THIS PT WITH SFC HI PRES RDG BLDG INTO THE OH VLY.

XPCTG ONLY MINOR TEMP RECOVERY TDY WITH CLD COVER/LO LVL CAA...WITH
HIGHS PROBABLY A DEG OR SO ABV NGM MOS GUIDANCE. LO LVL THICKNESSES
SUGGEST THE MOS LOWS TONIGHT ARE ABOUT 5 DEGS TOO COOL. WL ADJUST
THE NUMBERS UP SOME. GUIDANCE IN THE LTR PDS LOOK OK AT THIS PT.

&&

.AVIATION...DISCUSSION FOR 06Z TAFS.

AREA OF STEADY RAIN IS MOVING ACROSS ALL TERMINALS THROUGH 10-12Z
THIS MORNING. VISBY WILL CONSISTENTLY REMAIN AROUND 3SM DURING THE
EVENT...WITH CIGS BOUNCING IN THE LOW END OF IFR AND EVEN LIFR AT
BMG AT TIMES. RAIN SHOULD END AROUND 12Z...THEN SOME CONTINUED LOW
CIGS IN THE IFR CATEGORY AND REDUCED VSBY FROM BR UNTIL AROUND 15Z.
SOME IMPROVEMENT TO AT LEAST THE MVFR CATEGORY AS HIGH PRESSURE
BUILDS IN DURING THE AFTERNOON HOURS AFTER 18Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...JAS
AVIATION...JP
Hazardous weather outlook, Dec 11, 10:25 PM EST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1025 PM EST TUE DEC 11 2007

INZ043>049-051>057-060>065-067>072-130330-
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1025 PM EST TUE DEC 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ACCUMULATING SNOWFALL IS POSSIBLE ON FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028-029-031-035-130330-
CARROLL-WARREN-TIPPECANOE-HOWARD-FOUNTAIN-
1025 PM EST TUE DEC 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR NORTHERN SECTIONS OF CENTRAL
INDIANA.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR FREEZING RAIN AND SLEET LATE TONIGHT. WITH
TEMPERATURES FALLING TO AROUND FREEZING BY SUNRISE...SLICK SPOTS
MAY DEVELOP ON ROADS LATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ACCUMULATING SNOWFALL IS POSSIBLE ON WEDNESDAY NIGHT INTO THURSDAY
AND AGAIN FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ030-036>042-130330-
CLINTON-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-
1025 PM EST TUE DEC 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CENTRAL
INDIANA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ACCUMULATING SNOWFALL IS POSSIBLE ON WEDNESDAY NIGHT INTO THURSDAY
AND AGAIN FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 flood. Local standard time, as filed.

Flood, Tippecanoe

When
December 12, 3:30 AM EST to December 19, 11:00 AM EST
Where
Tippecanoe County, 0.71 mi NNE of West Lafayette to 0.74 mi N of Elston
Cause
Heavy Rain
Property damage
$500
Reported by
Other Federal Agency
Coordinates
40.459, -86.894

Heavy rain caused flooding of the Wabash River in Tippecanoe County near Lafayette.

Flood, Randolph

When
December 12, 5:22 AM EST to 3:52 PM EST
Where
Randolph County, 1.23 mi W of Brinckley to 0.94 mi ENE of Brinckley
Cause
Heavy Rain
Property damage
$500
Reported by
Law Enforcement
Coordinates
40.269, -85.153

Law enforcement reported flooding of the Mississinewa River in Randolph County at State Roads 1 and 28 due to heavy rain.

Flood, Vermillion

When
December 12, 1:30 PM EST to December 21, 6:00 AM EST
Where
Vermillion County, 0.72 mi ENE of Highland to 2.38 mi ESE of Highland
Cause
Heavy Rain
Property damage
$500
Reported by
Other Federal Agency
Coordinates
39.806, -87.389

Flooding occurred along the Wabash River in Vermillion County due to heavy rain.

Flood, Parke

When
December 12, 1:30 PM EST to December 21, 6:00 AM EST
Where
Parke County, 2 mi NNW of Montezuma to 1.82 mi WNW of Montezuma
Cause
Heavy Rain
Property damage
$500
Reported by
Other Federal Agency
Coordinates
39.825, -87.390

Flooding occurred along the Wabash River in Parke County, including near Montezuma, due to heavy rain.

Flood, Warren

When
December 12, 2:00 PM EST to December 20, 3:25 AM EST
Where
Warren County, 1.95 mi E of Foster to 3.26 mi E of Foster
Cause
Heavy Rain
Property damage
$500
Reported by
Other Federal Agency
Coordinates
40.151, -87.433

Heavy rains caused flooding along the Wabash River in Warren County.

Flood, Fountain

When
December 12, 2:00 PM EST to December 20, 3:25 AM EST
Where
Fountain County, 0.92 mi NNW of Covington to 0.27 mi NNW of Covington
Cause
Heavy Rain
Property damage
$500
Reported by
Other Federal Agency
Coordinates
40.143, -87.405

Flooding occurred along the Wabash River in Fountain County, including near Covington, due to heavy rain.

Flood, Vigo

When
December 13, 5:00 AM EST to December 21, 5:00 AM EST
Where
Vigo County, 0.53 mi NE of Taylorville to 0.67 mi ESE of Taylorville
Cause
Heavy Rain
Property damage
$500
Reported by
Other Federal Agency
Coordinates
39.475, -87.422

Heavy rain caused flooding along the Wabash River in Vigo County near Terre Haute.

Flood, Sullivan

When
December 13, 7:00 PM EST to December 31, 11:59 PM EST
Where
Sullivan County, 5.06 mi W of Graysville to 0.59 mi WNW of Graysville
Cause
Heavy Rain / Snow Melt
Property damage
$1,000
Reported by
Other Federal Agency
Coordinates
39.114, -87.664

Flooding occurred along the Wabash River in Sullivan County, including the Riverton area, due to heavy rain and snow melt. Flooding continued into January.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 67949, 66084, 69688, 69689, 67950, 67951, 67952, 70397.